Ohio, 2005

Hail in Ohio, May 11, 2005

May 11, 2005 · NWS IWX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at May 11, 4:20 PM EST, 9 minutes earlier.

Area forecast discussion, May 11, 4:20 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 PM EST WED MAY 11 2005

.SHORT TERM...
TONIGHT THROUGH THURSDAY
A COOL FRONT OVER THE EXTREME SOUTHEAST CORNER OF THE FORECAST AREA
WILL CONTINUE TO DRIFT SOUTHEAST. THREAT FOR SEVERE THUNDERSTORMS
FOR FAR SOUTHEAST THROUGH EVENING...THEN STABLE AIR MOVES IN ENDING
PRECIP FOR A FEW HOURS. CHANCE FOR SHOWERS TONIGHT AND THURSDAY AS
MCS SHOULD PASS JUST SOUTH OF FORECAST AREA AND WILL SEE SOME RETURN
FLOW AT MID LEVELS IN ATMOSPHERE. WITH SEVERE WEATHER CURRENTLY IN
PROCESS WILL HAVE TO KEEP IT SHORT.

&&

.LONG TERM...
THURSDAY NIGHT THROUGH WEDNESDAY.

FOR THURSDAY NIGHT INTO SATURDAY...A WARM FRONT WILL RETURN ACRS THE
CWFA THURSDAY NIGHT.  NAM SHOWS DEVELOPING LOW LVL CONVERGENCE ALONG
AND NORTH OF THE FRONT.  ALSO...ELEVATED CAPE BETWEEN 500 J/KG AND
800 J/KG ARE FCST FROM THE NAM THURSDAY NIGHT.  THUS...IT WOULD BE
PRUDENT ATTM TO PLACE AT LEAST A CHC OF SHOWERS AND THUNDERSTORMS
THURSDAY NIGHT INTO FRIDAY MORNING AS FRONT MOVES FROM S TO N ACRS
THE AREA.  FOR FRIDAY...ENTIRE REGION SHOULD BE IN THE WARM SECTOR.
A COLD FRONT WILL APCH FROM THE WEST LATE IN THE DAY.  THE FRONT IS
IN RESPONSE TO AN UPR LVL LOW PRESSURE SYSTEM LIFTING OUT OF THE
INTERMOUNTAIN WEST INTO THE PLAINS STATES.  THIS UPR LVL LOW WILL
ALSO PHASE WITH SOME NRN JET STREAM ENERGY ACRS CENTRAL CANADA.  AS
THE COLD FRONT MOVES INTO A MOIST AND UNSTABLE AIRMASS...SHOWERS AND
THUNDERSTORMS WILL BECOME LIKELY LATE FRIDAY AFTN INTO FRIDAY NIGHT.
FOR SATURDAY...CAA BEHIND THE COLD FRONT WILL COMMENCE.  GFS IS
STILL STICKING TO ITS GUNS BY KEEPING A COLD UPR LVL TROF ACRS THE
GREAT LAKES REGION THIS WEEKEND.  NAM IS ALSO SHOWING THIS...AND THE
ECMWF IS ALSO TRENDING THIS WAY.  THUS...HAVE STARTED TO TRIM BACK
TEMPS FOR OVER THE WEEKEND.

&&

.AVIATION...
UPDATED KSBN AS SURFACE OBS AND SATELLITE IMAGERY INDICATE A BAND OF
IFR CEILINGS MOVING RAPIDLY SOUTHWARD INTO KSBN AREA. MAY PUSH INTO
KFWA LATER THIS EVENING...BUT CURRENT THINKING IS THESE CLOUDS WILL
DISSIPATE THE FURTHER THEY MOVE SOUTH.

OLD DISCUSSION...REMNANTS OF MCS CONTINUE TO MOVE ACROSS NORTHERN
PARTS OF THE AREA EARLY THIS AFTERNOON. RADAR CONTINUES TO SHOW
RETURNS BETWEEN KSBN AND KFWA MOVING EAST. THIS LINE OF TSRA SHOULD
MOVE INTO THE KFWA VICINITY BETWEEN 19Z AND 21Z. OTHERWISE...EXPECT
CONVECTION TO FIRE RAPIDLY ALONG A QUASI STATIONARY BOUNDARY FROM NR
KOAH TO NR KDEC. THIS FRONT SHOULD SAG SOUTHEAST THROUGH THE
AFTERNOON LEAVING STABLE CONDITIONS OVER THE AREA. NORTHEAST WINDS
OVER THE AREA SHOULD BE THE RULE TONIGHT WITH VFR ALTOCU AND CIRRUS
THROUGH 18Z THURSDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.MI...NONE.
.OH...NONE.
&&

AVIATION/SHORT TERM...EDDY
LONG TERM...HICKMAN
Hazardous weather outlook, May 11, 4:57 AM EST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
457 AM EST WED MAY 11 2005

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-121000-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
457 AM EST WED MAY 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS OVER NORTHERN ILLINOIS THIS MORNING WILL MOVE INTO
NORTHWEST INDIANA THIS MORNING AND THEN REACH INTO NORTHWEST OHIO BY
EARLY AFTERNOON. INTENSIFICATION OF THESE THUNDERSTORMS IS PROBABLE
BY LATE MORNING ALONG AND SOUTH OF HIGHWAY 30 AND EAST OF HIGHWAY 15.
A FEW OF THERE STORMS MAY BECOME SEVERE WITH LARGE HAIL UP TO THE
SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS UP TO 70 MPH. THE GREATEST
RISK WILL EXIST OVER EAST CENTRAL INDIANA AND NORTHWEST OHIO AFTER
THE NOON HOUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY. THE BEST
CHANCE SEVERE THUNDERSTORMS DURING THIS PERIOD IS ON FRIDAY AS A WARM
FRONT MOVES NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BY LATE MORNING OR EARLY
AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, May 11, 3:17 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
317 PM EST WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             4 N WARREN              40.74N 85.42W
05/11/2005  1.00 INCH        HUNTINGTON         IN   TRAINED SPOTTER

0315 PM     HAIL             WARREN                  40.69N 85.42W
05/11/2005  1.00 INCH        HUNTINGTON         IN   TRAINED SPOTTER

&&

EBREON
Local storm report, May 11, 3:21 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
321 PM EST WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             4 ESE FAIRMOUNT         40.39N 85.58W
05/11/2005  1.75 INCH        GRANT              IN   TRAINED SPOTTER

&&

EBREON
Local storm report, May 11, 3:44 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 PM EST WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             4 N BLUFFTON            40.80N 85.17W
05/11/2005  0.88 INCH        WELLS              IN   TRAINED SPOTTER

0340 PM     HAIL             9 NNE HARTFORD CITY     40.57N 85.31W
05/11/2005  1.75 INCH        BLACKFORD          IN   TRAINED SPOTTER

&&

EBREON
Local storm report, May 11, 3:56 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EST WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             2 S SHAMROCK LAKES      40.38N 85.43W
05/11/2005  1.00 INCH        DELAWARE           IN   TRAINED SPOTTER

&&

EBREON
Local storm report, May 11, 3:58 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EST WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             1 S SHAMROCK LAKES      40.40N 85.43W
05/11/2005  1.00 INCH        BLACKFORD          IN   TRAINED SPOTTER

&&

EBREON
Local storm report, May 11, 4:14 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 PM EST WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             1 S REDKEY              40.33N 85.15W
05/11/2005  1.00 INCH        JAY                IN   TRAINED SPOTTER

&&

EBREON

The radar

The Northern Indiana radar (KIWX), 111 km away, was scanning. The volume nearest the first event began at 21:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Paulding

When
May 11, 4:29 PM EST
Where
Paulding County, 2 mi E of Grover Hill
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.017, -84.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446905.